MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that something happened to the tip of the angio-seal device to not allow it to deploy.When they went to deploy the end it would not deploy.Hemostasis was achieved with a second angio-seal device, and the procedure outcome was reported to be fine.There was no patient injury, and there was no medical intervention.The patient was reported to be in stable condition.Additional information was received on (b)(4) 2019.There was nothing unusual about the device when opened or during arterial access.A 7fr sheath was used.Procedure for patient prior to the closure was a lower extremity angiogram.During the final step of deployment it would not work for closure.It seemed like the piece at the tip that should have closed the artery, was missing the disk (anchor).The patient was not harmed.
 
Additional Manufacturer Narrative
One 8fr angio-seal sts plus device was received for product evaluation.The carrier tube assembly was only returned.No other accessory components were returned.Visual inspection revealed that the deployment sleeve was in forward lock position and the anchor was exposed at the tip of the carrier tube.There were two kinks identified, one of the kink was located near to the device cap and another one was observed at the manufactured slit.The bypass tube was not returned for analysis.No other anomalies were noted.Functional testing was not possible due to the state of the returned device.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the carrier tube folded over itself during the forward lock movement due to the kink that leading to non-deployment of the anchor.It is likely that the kinks were sustained during the initial insertion of the device into the sheath.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key8531967
Report Number3013394970-2019-00289
Device Sequence Number1611732
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06090993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1